Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 140, NWS Shreveport, LA

May 10, 2021Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2021, 3:30 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2021, 3:30 PM CDT (20:30 UTC)
Expired
May 10, 2021, 4:15 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:47 PM CDTHAIL 1.53 N Benton, LALARGEST HAILSTONE DROPPED IN TACT WAS PING PONG SIZED. SEVERE DAMAGE TO VEHICLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS54 KSHV 102030
SVRSHV
LAC015-017-102115-
/O.NEW.KSHV.SV.W.0140.210510T2030Z-210510T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
330 PM CDT Mon May 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northwestern Caddo Parish in northwestern Louisiana...
  Central Bossier Parish in northwestern Louisiana...

* Until 415 PM CDT.

* At 329 PM CDT, a severe thunderstorm was located over Belcher, or
  19 miles north of Shreveport, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Shreveport, Bossier City, Vivian, Haughton, Blanchard, Benton, Oil
  City, Mooringsport, Hosston, Belcher, Gilliam, Eastwood, Fosters,
  Alden Bridge, Ferguson, Fillmore, Cross Lake, Bodcau, Cavett and
  Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3280 9347 3278 9347 3246 9352 3250 9402
      3288 9402 3283 9346
TIME...MOT...LOC 2029Z 285DEG 17KT 3275 9386 

HAIL...1.00IN
WIND...60MPH
 
$$

19
1 follow-up statement
826 
WWUS54 KSHV 102047
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
347 PM CDT Mon May 10 2021

LAC015-017-102115-
/O.CON.KSHV.SV.W.0140.000000T0000Z-210510T2115Z/
Caddo LA-Bossier LA-
347 PM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL CADDO AND CENTRAL BOSSIER PARISHES...

At 347 PM CDT, a severe thunderstorm was located over Benton, or 15
miles north of Bossier City, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Shreveport, Bossier City, Haughton, Blanchard, Benton, Eastwood,
Fosters, Dixie, Alden Bridge, Rocky Mount, Ferguson, Princeton,
Fillmore, Linton, Cross Lake, Bodcau, Bellevue, Barksdale Air Force
Base, Ivan and Red Chute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3280 9347 3278 9347 3246 9352 3249 9389
      3286 9379 3283 9346
TIME...MOT...LOC 2047Z 285DEG 17KT 3273 9376 

HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:51 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 10, 12:51 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1251 PM CDT Mon May 10 2021

.AVIATION...
IFR with occasional LIFR cigs will persist through much of the 18Z
TAF period across much of E TX/N LA, while some slightly drier
air backdooring SW will maintain low MVFR cigs across SW AR this
afternoon and evening, before they diminish to IFR late tonight.
Sct strong/svr convection continues to develop/slide SE into NE
TX, but should stay N of the TYR/GGG terminals, but possible
affect TXK/SHV by mid to late afternoon. Additional convection may
develop farther E across Srn AR before diminishing by early
evening. A weak cold front will also seep S into Deep E TX/NCntrl
LA this afternoon, possibly sliding S of the area this evening
although it may waffle back N a tad Tuesday morning. Sct
convection is expected to redevelop by mid to late evening across
NE TX/SE OK/SW AR and possibly NW LA, affecting all terminals
except LFK. This convection will result in IFR cigs redeveloping
across SW AR late this evening/overnight, even as the convection
diminishes from W to E by/after daybreak. However, additional
convection will develop by mid to late morning across E TX, which
will shift E and become numerous by midday through the afternoon
Tuesday, maintaining IFR and reduced vsbys over much of the
region. NE winds around 10kts this afternoon will only diminish
slightly to 5-8kts after 00Z. /15/

&&

.PREV DISCUSSION... /issued 1113 AM CDT Mon May 10 2021/

SHORT TERM...
The morning sfc analysis indicates our weak cold front continuing
to ooze S across portions of Lower E TX/NCntrl LA, having shifted
just S of the I-20 corridor of E TX and N LA. Some areas of
-RA/-DZ too light to be detected by radar has developed near and
just behind the front (as indicated by the latest sfc obs), with
the 12Z KSHV raob depicting the moisture profile confined to the
lowest 9kft. However, the upper air analysis depicts the
lingering H850 trough in VC of the Red River of Srn OK/N TX
extending into the Nrn sections of SW AR, where sct elevated
convection has developed in association with a weak/subtle
perturbation in the zonal flow that appears to be traversing the
Red River Valley. MUCapes currently range from 1000-2000 J/kg
across this area in the presence of steep mid level lapse rates
ranging from 7-7.5 C/km, with the 12Z NAM suggesting that some of
this elevated instability may advect back ENE into NE TX/SW AR/N
LA during the afternoon. Thus, an isolated svr threat (due to
hailers) will be possible late this morning through the afternoon
mainly N of I-20, as depicted by the 12Z NAM and latest CAMs.

Have expanded high chance pops farther E into SW AR/more of E TX,
with low and mid chance pops elsewhere, with the higher end pops
across Deep E TX/WCntrl LA closest to the front. Did not make much
adjustments to max temps other than to lower temps slightly
across SE OK/portions of SW AR, with readings likely not rising
much during the day.

Zone update already out...grids will be available shortly.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  58  66  58 /  30  60  80  80
MLU  66  57  68  59 /  30  60  80  90
DEQ  63  52  60  52 /  50  60  80  60
TXK  63  53  60  56 /  50  60  80  70
ELD  64  53  62  53 /  40  60  80  80
TYR  69  57  66  57 /  40  60  80  80
GGG  69  56  66  57 /  40  60  80  80
LFK  77  63  74  62 /  50  60  80  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, May 10, 1:55 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
155 PM CDT Mon May 10 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
155 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

There is a risk for isolated storms today across portions of the
region today. While widespread severe weather is not expected at
this time, some of the stronger storms may produce large hail,
especially north of the Interstate 20 corridor.  Brief heavy rain
may also result in minor flooding in areas that received heavy
rainfall on yesterday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of moderate to heavy rainfall will be possible, especially
Tuesday and Tuesday night, which may lead to localized flooding.
Isolated strong storms also can not be ruled out, with hail and
locally gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
evening.

20

In the hours before

Local storm report, May 10, 2:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
226 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             8 ESE LINDEN            32.95N 94.25W
05/10/2021  M1.75 INCH       CASS               TX   PUBLIC

            KILDARE COMMUNITY.

&&

25
Local storm report, May 10, 2:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             1 NW HUGHES SPRINGS     33.01N 94.64W
05/10/2021  M1.75 INCH       CASS               TX   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

&&

25
Local storm report, May 10, 2:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             1 NW HUGHES SPRINGS     33.01N 94.64W
05/10/2021  E1.50 INCH       CASS               TX   PUBLIC

            REPORT FROM MPING: PING PONG BALL (1.50
            IN.).

&&

25
Special weather statement, May 10, 2:53 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
253 PM CDT Mon May 10 2021

LAZ001-002-TXZ138-102045-
Bossier LA-Caddo LA-Harrison TX-
253 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO...SOUTHWESTERN
BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN HARRISON
COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waskom, or 10 miles east of Marshall, moving east at 30 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Waskom, Scottsville,
Jonesville, Cross Lake, Forbing, Bethany and Leigh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3243 9427 3261 9426 3262 9369 3235 9371
TIME...MOT...LOC 1953Z 273DEG 25KT 3252 9417

19
Special weather statement, May 10, 3:06 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
306 PM CDT Mon May 10 2021

OKZ077-TXZ096-097-102045-
McCurtain OK-Bowie TX-Red River TX-
306 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCCURTAIN...
NORTHWESTERN BOWIE AND RED RIVER COUNTIES UNTIL 345 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bagwell, or 8 miles west of Clarksville, moving east at 45 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Boxelder, Bogata, Bagwell, Detroit, Avery, Annona,
Beaverdams, Lydia, Negley, Harris, Cuthand, English and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3378 9531 3379 9466 3341 9466 3347 9531
TIME...MOT...LOC 2006Z 275DEG 41KT 3359 9521

19
Local storm report, May 10, 3:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             VIVIAN                  32.88N 93.99W
05/10/2021  E1.00 INCH       CADDO              LA   PUBLIC

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:02 PM CDTSpecial Weather StatementSHVGrant, Natchitoches58 min
May 9, 7:17 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster58 min
May 9, 7:22 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine53 min
May 9, 8:05 PM CDTSpecial Weather StatementSHVGrant55 min
May 9, 8:14 PM CDTSpecial Weather StatementSHVClaiborne, Union61 min
May 9, 8:15 PM CDTSpecial Weather StatementSHVWebster60 min
May 10, 2:25 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo65 min
May 10, 2:53 PM CDTSpecial Weather StatementSHVCaddo52 min
May 10, 3:45 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Webster45 min
May 10, 3:54 PM CDTSpecial Weather StatementSHVWebster66 min
May 10, 3:58 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster25 min
May 10, 4:16 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River, Webster and 1 more44 min
May 10, 4:56 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn53 min
May 10, 5:30 PM CDTSpecial Weather StatementSHVGrant, LaSalle60 min
May 10, 6:28 PM CDTSpecial Weather StatementSHVLaSalle47 min
May 10, 6:36 PM CDTSpecial Weather StatementSHVDe Soto, Red River39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.